Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 21, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jun 20, 2015, 4:00 PM EDT for 4 counties in North Carolina. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2015, 4:00 PM EDT (20:00 UTC)
- Expired
- Jun 20, 2015, 4:37 PM EDT
- In force
- 37 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
Counties Beaufort County, NC, Craven County, NC, Jones County, NC, Pamlico County, NC
The radar
The Morehead City radar (KMHX), 36 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 4:05 PM EDT | TSTM WND DMG | 2 N Forest, NC | A TREE DOWN ALONG HWY-17 JUST SOUTH OF AURORA RD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 8.0 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 66 J/kg
- Mixed-layer CIN
- -280 J/kg
- Mixed-layer LCL
- 1579 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
669
WUUS52 KMHX 202000
SVRMHX
NCC013-049-103-137-202045-
/O.NEW.KMHX.SV.W.0021.150620T2000Z-150620T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
400 PM EDT SAT JUN 20 2015
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN PAMLICO COUNTY IN EASTERN NORTH CAROLINA...
EAST CENTRAL JONES COUNTY IN EASTERN NORTH CAROLINA...
SOUTH CENTRAL BEAUFORT COUNTY IN EASTERN NORTH CAROLINA...
CENTRAL CRAVEN COUNTY IN EASTERN NORTH CAROLINA...
* UNTIL 445 PM EDT
* AT 359 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR TRENT WOODS TO NEAR RIVER BEND...AND MOVING
NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
NEW BERN...JAMES CITY...TRENT WOODS...RIVER BEND...FAIRFIELD
HARBOUR...COASTAL CAROLINA REGIONAL AIRPORT AND BRIDGETON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3497 7724 3513 7715 3521 7703 3522 7679
3505 7685 3503 7693 3504 7693 3505 7695
3508 7694 3506 7695 3506 7699 3515 7706
3515 7708 3511 7704 3509 7705 3510 7704
3502 7698
TIME...MOT...LOC 1959Z 243DEG 25KT 3510 7711 3501 7720
$$
101 follow-up statement
739
WWUS52 KMHX 202037
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
437 PM EDT SAT JUN 20 2015
NCC013-049-103-137-202043-
/O.CAN.KMHX.SV.W.0021.000000T0000Z-150620T2045Z/
PAMLICO NC-JONES NC-BEAUFORT NC-CRAVEN NC-
437 PM EDT SAT JUN 20 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PAMLICO...EAST
CENTRAL JONES...SOUTH CENTRAL BEAUFORT AND CENTRAL CRAVEN COUNTIES IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN
CANCELLED.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
NEWPORT
REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
WEST CENTRAL PAMLICO...NORTH CENTRAL CRAVEN...AND SOUTHWESTERN
BEAUFORT COUNTY UNTIL 515 PM EDT.
LAT...LON 3497 7724 3513 7715 3521 7703 3522 7679
3505 7685 3503 7693 3504 7693 3505 7695
3508 7694 3506 7695 3506 7699 3515 7706
3515 7708 3511 7704 3509 7705 3510 7704
3502 7698
TIME...MOT...LOC 2030Z 243DEG 25KT 3521 7685 3512 7694
$$
10What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 4:00 PM EDT, 0 minutes earlier.
Area forecast discussion, Jun 20, 4:00 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
400 PM EDT SAT JUN 20 2015
.SYNOPSIS...
A PROLONGED HEAT WAVE WILL CONTINUE THROUGH AT LEAST MID WEEK AS A
STRONG RIDGE OF HIGH PRESSURE WILL BE ANCHORED OVER THE
SOUTHEASTERN U.S. SEVERAL COLD FRONTS MAY MOVE INTO THE AREA
TOWARDS THE END OF THE WORK WEEK AND INTO NEXT WEEKEND.
&&
.NEAR TERM /TONIGHT/...
AS OF 159 PM SAT...REMNANTS OF TD BILL WILL MOVE NORTH OF THE AREA
TONIGHT WITH SOME EFFECT ON THE SENSIBLE WEATHER. MID AND UPPER
LEVEL ENERGY ASSOCIATED WITH BILL WILL MOVE INTO THE AREA THIS
EVENING. THIS WILL HELP MAINTAIN CONVECTIVE ACTIVITY THROUGH THE
EVENING HOURS....ESPECIALLY IN NORTHERN SECTIONS. DECREASING CHANCES
AFTER MIDNIGHT...BUT WILL CARRY A SMALL CHANCE INTO THE SUNRISE
HOURS AS UPPER ENERGY MOVES OFFSHORE. PRECIPITABLE WATERS
APPROACHING 2 INCHES SO HEAVY RAINS POSSIBLE IN STORMS. HEAT
ADVISORY IN EFFECT UNTIL 7PM FOR APPARENT TEMPERATURES NEAR 105
DEGREES IN SOUTHWEST COUNTIES.
&&
.SHORT TERM /SUNDAY/...
AS OF 210 PM SAT...SUBSIDENCE AND LOWER DEEP LAYER MOISTURE BEHIND
THE DEPARTING REMNANTS OF TD BILL WILL HELP TO SUPPRESS STORM
ACTIVITY ON SUNDAY. RIDGE ALOFT WILL BUILD BACK OVER THE AREA WITH
8H TEMPERATURES 21-22C HELPING AFTERNOON HIGH TEMPERATURES BACK INTO
THE UPPER 90S AWAY FROM THE WATERS.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
AS OF 4 PM FRI...OPPRESSIVELY HOT AND HUMID WEATHER WITH RECORD
OR NEAR RECORD HIGHS WILL CONTINUE THROUGH AT LEAST MID WEEK.
MODELS GENERALLY INDICATE DIURNAL CONVECTIVE THREAT THROUGH MID
WEEK...THEN A BETTER CHANCE OF ORGANIZED THUNDERSTORMS TOWARDS THE
END OF THE WORK WEEK INTO THE WEEKEND. HOTTEST TEMPS EXPECTED
SUN- WED WITH 95-100 INLAND EACH DAY. HEAT INDICES WILL LIKELY
REACH 105+ DEGREES EACH AFTERNOON FOR MOST OF E NC.
MONDAY THROUGH WEDNESDAY...HOT TEMPS CONTINUING EACH DAY. 850-700
MB RIDGING WITH 850 TEMPS INCREASING TO 20-22 DEGREES C SUPPORT
MAX TEMPS 95-100 F INLAND EACH DAY. CURRENT GUIDANCE INDICATES
HEAT INDICES 105-110 EACH DAY WHICH SUPPORTS WPC HEAT INDEX PROBS
THROUGH WEDNESDAY. GENERAL MOS BLEND FOR THE EXTENDED WITH
GFS/ECM MOS IN GOOD AGREEMENT WITH MET MOS A BIT COOL BIASED.
THURSDAY AND FRIDAY...GENERAL CONSENSUS AMONGST MED/LONG RANGE
GUIDANCE IN BRINGING A WEAKENING COLD FRONT IN FROM THE NORTH AND
WASHING OUT OVER E NC. CONTINUED TO HEDGE TOWARDS A BLEND FOR THE
EXTENDED WITH CHANCE POPS AND SLIGHTLY COOLER TEMPS THOUGH STILL
ABOVE NORMAL. HIGH TEMPS LIKELY IN THE 90S THOUGH MORE
UNCERTAINTY DUE TO POSSIBLE CONVECTION AND CLOUDS KEEPING TEMPS A
BIT LOWER.
BEYOND THURSDAY...LARGER SPREAD IN DETERMINISTIC AND ENSEMBLE
SUITE WITH SOME INDICATION OF A BREAK DOWN OF THE UPR RIDGE IN
THE SOUTHEAST BEING REPLACED BY LONG WAVE TROUGHING...WHICH WOULD
FINALLY BRING RELIEF FROM THE HEAT WAVE. HAVE INDICATED
UNCERTAINTY WITH TEMPS FCST MIDDLE OF THE ROAD IN THE UPR 80S TO
NEAR 90 AND LOWS IN THE LOW/MID 70S.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
SHORT TERM /THROUGH 18Z SUNDAY/...
AS OF 129 PM SAT...MAINLY VFR CONDITIONS EXPECTED THROUGH SUNDAY
ACROSS EASTERN NORTH CAROLINA TAF SITES. SCATTERED CONVECTION
POSSIBLE THIS AFTERNOON AND EVENING. IF A STORM MOVES ACROSS A TAF
SITE...WILL HAVE SUB VFR CONDITIONS. NOT EXPECTED FOG OR STRATUS IN
THE PREDAWN HOURS.
LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AS OF 4 PM SAT...VFR THROUGH THE PERIOD. ONLY EXCEPTIONS WILL BE
IN SCATTERED MAINLY DIURNAL SHOWERS AND THUNDERSTORMS AND IN ANY
LATE NIGHT/EARLY AM FOG IN AREAS THAT RECEIVE RAIN DURING THE DAY.
SURFACE FLOW MAINLY SOUTHWEST LESS THAN 10 KNOTS BY NIGHT AND 5-15
KNOTS DURING THE DAY.
&&
.MARINE...
SHORT TERM /TONIGHT AND SUNDAY/...
AS OF 215 PM SAT...SOUTH AND SOUTHWESTERLY FLOW OVER THE NORTH
CAROLINA COASTAL WATERS WILL START THE FORECAST PERIOD THIS EVENING.
REMNANTS OF TD BILL WILL MOVE NORTH OF THE WATERS TONIGHT. GRADIENT
BETWEEN THIS LOW PRESSURE AND HIGH PRESSURE WELL OFFSHORE WILL
INCREASE WINDS TO 20 TO 25 KNOTS WITH SEAS INCREASING TO 6 FEET
STARTING AROUND MIDNIGHT TONIGHT. CONDITIONS WILL CONTINUE THROUGH
MUCH OF SUNDAY. GRADIENT WILL START TO RELAX SUNDAY MORNING.
SOUTHWEST FLOW WILL CONTINUE THROUGH THE DAY.
LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AS OF 4 PM SAT...MAINLY SOUTHWEST FLOW WILL PERSIST THROUGH MID
WEEK. RATHER TIGHT PRESSURE GRADIENT WILL RESULT IN SMALL CRAFT
CONDITIONS BETWEEN OREGON INLET AND CAPE LOOKOUT INTO MONDAY
MORNING. HIGH PRESSURE WILL EXTEND EAST- WEST JUST TO THE SOUTH
EARLY NEXT WEEK. BY WEDNESDAY A FRONTAL BOUNDARY TO THE NORTH WILL
SINK INTO THE AREA AND STALL. GRADIENT WILL TIGHTEN UP A BIT ONCE
AGAIN TUESDAY AHEAD OF IT AS THE FRONT APPROACHES WITH MARGINAL
SMALL CRAFT ADV WINDS AND SEAS. WINDS MAY SWITCH DIRECTION TO THE
NORTHEAST AND EAST TOWARDS THE END OF THE WEEK THOUGH STILL MUCH
UNCERTAINTY IF THE STRONGER COLD FRONT WILL PUSH THROUGH THE AREA.
&&
.CLIMATE...
RECORD HIGH TEMPERATURES SATURDAY: 6/20
LOCATION-----TEMP/YEAR--NOTES
NEW BERN 98/1994 (KEWN ASOS)
HATTERAS 92/2011 (KHSE ASOS)
GREENVILLE 99/1970 (COOP - NOT KPGV ASOS)
MOREHEAD CITY 93/2011 (COOP - NOT KMRH ASOS)
KINSTON 104/1924 (COOP - NOT KISO ASOS)
JACKSONVILLE 97/1994 (KNCA AWOS)
RECORD HIGH TEMPERATURES SUNDAY: 6/21
LOCATION-----TEMP/YEAR--NOTES
NEW BERN 99/1990 (KEWN ASOS)
HATTERAS 90/1994 (KHSE ASOS)
GREENVILLE 102/1964 (COOP - NOT KPGV ASOS)
MOREHEAD CITY 92/2011 (COOP - NOT KMRH ASOS)
KINSTON 105/1924 (COOP - NOT KISO ASOS)
JACKSONVILLE 101/1990 (KNCA AWOS)
RECORD HIGH TEMPERATURES MONDAY: 6/22
LOCATION-----TEMP/YEAR--NOTES
NEW BERN 97/1994 (KEWN ASOS)
HATTERAS 92/1994 (KHSE ASOS)
GREENVILLE 102/1933 (COOP - NOT KPGV ASOS)
MOREHEAD CITY 94/1994 (COOP - NOT KMRH ASOS)
KINSTON 100/1952 (COOP - NOT KISO ASOS)
JACKSONVILLE 100/1981 (KNCA AWOS)
RECORD HIGH TEMPERATURES TUESDAY: 6/23
LOCATION-----TEMP/YEAR--NOTES
NEW BERN 98/1988 (KEWN ASOS)
HATTERAS 88/1996 (KHSE ASOS)
GREENVILLE 100/1933 (COOP - NOT KPGV ASOS)
MOREHEAD CITY 95/1988 (COOP - NOT KMRH ASOS)
KINSTON 102/1911 (COOP - NOT KISO ASOS)
JACKSONVILLE 99/2010 (KNCA AWOS)
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR NCZ079-090>093-
098.
MARINE...SMALL CRAFT ADVISORY FROM 2 AM SUNDAY TO 6 AM EDT MONDAY FOR
AMZ135-150-152-154-156-158.
&&
SYNOPSIS...CCG
NEAR TERM...CCG
SHORT TERM...CCG
LONG TERM...TL
AVIATION...CCG/TL
MARINE...CCG/TL
CLIMATE...MHXHazardous weather outlook, Jun 20, 4:04 AM EDT, 11 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 404 AM EDT SAT JUN 20 2015 NCZ029-044>047-079>081-090>095-098-104-210815- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS HYDE- 404 AM EDT SAT JUN 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THERE IS A MARGINAL THREAT OF SEVERE THUNDERSTORMS ACROSS MOST OF EASTERN NORTH CAROLINA TODAY. THE PRIMARY THREAT WILL BE STRONG GUSTY WINDS AND POSSIBLE HAIL. TORRENTIAL DOWNPOURS AND FREQUENT LIGHTNING WILL ALSO ACCOMPANY THE STRONGER THUNDERSTORMS. HEAT INDEX VALUES OF 100 TO 105 DEGREES ARE POSSIBLE THIS AFTERNOON...MAINLY ACROSS AREAS ALONG AND SOUTH OF HIGHWAY 70. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-210815- OUTER BANKS DARE- 404 AM EDT SAT JUN 20 2015 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. THERE IS A MARGINAL THREAT OF SEVERE THUNDERSTORMS ACROSS MOST OF EASTERN NORTH CAROLINA TODAY. THE PRIMARY THREAT WILL BE STRONG GUSTY WINDS AND POSSIBLE HAIL. TORRENTIAL DOWNPOURS AND FREQUENT LIGHTNING WILL ALSO ACCOMPANY THE STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 20, 2:58 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
258 PM EDT SAT JUN 20 2015
NCZ092-093-098-202000-
ONSLOW-JONES-CRAVEN-
258 PM EDT SAT JUN 20 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN
ONSLOW...SOUTHEASTERN JONES AND SOUTH CENTRAL CRAVEN COUNTIES...
AT 257 PM EDT...A STRONG THUNDERSTORM WAS OVER PINEY GREEN...MOVING
NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...NEW BERN...HAVELOCK...PINEY GREEN...JAMES CITY...
PUMPKIN CENTER...TRENT WOODS...RIVER BEND...SWANSBORO...MAYSVILLE...
NEUSE FOREST...COASTAL CAROLINA REGIONAL AIRPORT...FAIRFIELD HARBOUR
AND POLLOCKSVILLE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3474 7735 3477 7744 3520 7721 3510 7703
3510 7705 3509 7705 3506 7700 3509 7700
3506 7695 3506 7697 3505 7698 3505 7699
3500 7698 3496 7690 3480 7710 3479 7716
3476 7715 3467 7726
TIME...MOT...LOC 1857Z 213DEG 19KT 3479 7731
TLSpecial weather statement, Jun 20, 3:27 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
327 PM EDT SAT JUN 20 2015
NCZ080-202015-
BEAUFORT-
327 PM EDT SAT JUN 20 2015
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BEAUFORT COUNTY...
AT 325 PM EDT...A STRONG THUNDERSTORM WAS 8 MILES WEST OF AURORA
FERRY TERMINAL...OR 13 MILES SOUTHEAST OF RIVER ROAD...MOVING
NORTHEAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BAYVIEW FERRY TERMINAL...AURORA FERRY TERMINAL...GOOSE CREEK STATE
PARK AND AURORA.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3561 7681 3551 7666 3551 7672 3550 7672
3550 7665 3543 7659 3540 7662 3541 7666
3543 7665 3542 7675 3538 7675 3536 7670
3533 7678 3532 7677 3534 7673 3526 7684
3535 7703
TIME...MOT...LOC 1925Z 222DEG 12KT 3534 7688
26Special weather statement, Jun 20, 3:56 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
356 PM EDT SAT JUN 20 2015
NCZ029-045-080-202045-
WASHINGTON-BEAUFORT-MARTIN-
356 PM EDT SAT JUN 20 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WASHINGTON...
SOUTHEASTERN MARTIN AND NORTHWESTERN BEAUFORT COUNTIES...
AT 355 PM EDT...A STRONG THUNDERSTORM WAS NEAR WASHINGTON...MOVING
NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
JAMESVILLE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3569 7665 3557 7700 3562 7707 3583 7690
3582 7690 3581 7688 3583 7685
TIME...MOT...LOC 1955Z 222DEG 18KT 3562 7700
26The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 8:03 PM EDT | Special Weather Statement | MHX | Onslow | 42 min |
| Jun 19, 8:32 PM EDT | Special Marine Warning | MHX | 43 min | |
| Jun 19, 9:14 PM EDT | Special Weather Statement | MHX | Duplin | 61 min |
| Jun 19, 9:19 PM EDT | Special Marine Warning | MHX | 26 min | |
| Jun 19, 9:25 PM EDT | Special Weather Statement | MHX | Hyde | 35 min |
| Jun 19, 9:48 PM EDT | Special Weather Statement | MHX | Hyde | 42 min |
| Jun 19, 10:13 PM EDT | Special Weather Statement | MHX | Greene, Lenoir | 62 min |
| Jun 19, 10:47 PM EDT | Special Weather Statement | MHX | Greene, Pitt | 28 min |
| Jun 19, 10:55 PM EDT | Special Weather Statement | MHX | Hyde | 35 min |
| Jun 20, 3:59 AM EDT | Small Craft Advisory | MHX | 32 hr | |
| Jun 20, 4:57 AM EDT | Heat Advisory | MHX | Duplin, Greene, Jones, Lenoir | 14 hr |
| Jun 20, 2:58 PM EDT | Special Weather Statement | MHX | Craven | 62 min |
| Jun 20, 3:18 PM EDT | Severe Thunderstorm Warning | MHX | Craven, Jones, Onslow | 42 min |
| Jun 20, 3:27 PM EDT | Special Weather Statement | MHX | Beaufort | 48 min |
| Jun 20, 3:28 PM EDT | Special Marine Warning | MHX | 47 min | |
| Jun 20, 3:33 PM EDT | Special Marine Warning | MHX | 57 min | |
| Jun 20, 3:38 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Martin, Pitt | 52 min |
| Jun 20, 3:56 PM EDT | Special Weather Statement | MHX | Beaufort | 49 min |
| Jun 20, 4:12 PM EDT | Special Weather Statement | MHX | Beaufort | 63 min |
| Jun 20, 4:14 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Hyde, Pamlico | 31 min |
| Jun 20, 4:15 PM EDT | Special Marine Warning | MHX | 60 min | |
| Jun 20, 4:17 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Martin, Washington | 26 min |
| Jun 20, 4:29 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Craven, Pamlico | 30 min |
| Jun 20, 4:47 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Hyde, Pamlico | 43 min |
| Jun 20, 4:54 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Hyde, Washington | 27 min |
| Jun 20, 5:09 PM EDT | Special Weather Statement | MHX | Washington | 51 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.